Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 418, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2004, 4:46 PM CDT for Bryan County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2004, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 7, 2004, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:24 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 7, 3:24 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT MON JUN 7 2004 .DISCUSSION... MCV FEATURE THAT HAS AIDED IN FLOODING RAINS PAST FEW DAYS IS SLOWLY MOVING INTO NORTHEAST SECTION OF THE STATE THIS AFTERNOON. BOTH ETA AND GFS BRING SYSTEM OVER NORTHERN MEXICO NORTHEAST INTO CENTRAL AND NORTH TEXAS TUESDAY INTO TUESDAY NIGHT. PWS AHEAD OF THIS SYSTEM INCREASE TO OVER 2 INCHES ACROSS SOUTHEAST PARTS OF THE FA. HAVE INCREASED POPS ACROSS THIS AREA STARTING TOMORROW AFTERNOON INTO WEDNESDAY. COMBINATION OF INCREASING LLJ AND UPPER JET MAX GOING INTO TUESDAY NIGHT MAY RESULT IN EXCESSIVE RAINS ACROSS SOUTHERN AND SOUTHEAST OKLAHOMA...ESPECIALLY AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINS OVER THE PAST 24-36 HOURS. STILL UNCERTAIN ON EXACT EVOLUTION BUT FLOOD WATCH MAY BE NEED FOR TUESDAY NIGHT ACROSS SE PARTS OF FA. GOING INTO EXTENDED PART OF FORECAST...SOUTHWESTERLY FLOW WILL INCREASE BY LATE IN THE WEEK AS UPPER TROUGH OVER NORTHWEST PART OF US MOVES INTO THE CENTRAL ROCKIES. AS THIS OCCURS WILL HAVE BETTER CHANCE OF STORMS DEVELOPING ALONG DRYLINE OVER WESTERN PARTS OF FA. THIS WILL LIKELY BE A DAILY OCCURRENCE UNTIL LATE IN THE WEEKEND WHEN A COLD FRONT IS FORECAST TO PUSH ACROSS THE AREA. THEREFORE WILL KEEP IN CHANCE TO SLIGHT CHANCE POPS FROM THURSDAY THROUGH SUNDAY WITH MONDAY BEING A DRY DAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 85 71 86 / 10 30 50 20 HOBART OK 71 89 70 91 / 10 10 10 0 WICHITA FALLS TX 72 88 72 88 / 10 30 10 10 GAGE OK 71 93 68 92 / 10 0 10 0 PONCA CITY OK 71 85 70 86 / 10 0 10 20 DURANT OK 71 84 71 86 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 6 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 7, 3:50 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON JUN 7 2004
OKZ004>048-050>052-TXZ083>090-081200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT FOR SOUTHERN
OKLAHOMA...MAINLY SOUTH AND EAST OF A LINE HEALDTON...TO PAULS
VALLEY...TO WETUMKA.
DISCUSSION...
STORMS DEVELOPING OVER NORTHERN AND CENTRAL PARTS OF TEXAS WILL
APPROACH SOUTHERN PARTS OF OKLAHOMA THIS EVENING AND OVERNIGHT.
ALTHOUGH THE MAIN HAZARDOUS WEATHER CONCERN WILL BE VERY HEAVY
RAINFALL...A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE
MARGINALLY SEVERE HAIL AND WIND. HEAVY RAIN IS POSSIBLE WITH ALL
ACTIVITY...WHICH COULD CAUSE LOCALIZED FLOODING...ESPECIALLY OVER
THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAIN SUNDAY NIGHT AND THIS
MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AND WEDNESDAY
MAINLY FOR AREAS EAST OF I-35. DUE TO THE RECENT RAINS ACROSS SOUTH
CENTRAL OKLAHOMA...FLOODING PROBLEMS COULD INCREASE IN COVERAGE LATE
TUESDAY AS THE RAIN ACTIVITY COULD BE QUITE HEAVY AND WIDESPREAD.
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST LATE
FRIDAY AFTERNOON AND CONTINUE THROUGH THE WEEKEND. A LARGE STORM
SYSTEM WILL MOVE INTO THE ROCKIES AND HIGH PLAINS...BRINGING
MODERATELY STRONG SOUTHWEST FLOW ACROSS KANSAS AND WESTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
EFFECTIVE 12PM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.In the hours before
Local storm report, Jun 7, 11:05 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD 2 N PAULS VALLEY 34.74N 97.22W
06/07/2004 GARVIN OK LAW ENFORCEMENT
COUNTY SHERIFF REPORTED KIMBERLIN RD. CLOSED NEAR
INTERSTATE 35 DUE TO HIGH WATER OVER ROADWAY.
&&
TY/JPLocal storm report, Jun 7, 11:07 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1107 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 9 S TEMPLE 34.14N 98.23W
06/07/2004 1.00 INCH COTTON OK PUBLIC
&&
TY/JPLocal storm report, Jun 7, 11:31 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1129 AM FLASH FLOOD PAULS VALLEY 34.74N 97.22W
06/07/2004 GARVIN OK CO-OP OBSERVER
STATE HW 19 NEAR COURTHOUSE IN PAULS VALLEY CLOSED DUE TO
HIGH WATER. SIX INCHES OF WATER OVER COUNTY ROADS JUST
WEST OF CITY.
&&
TY/JPLocal storm report, Jun 7, 11:34 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL 3 SW COMANCHE 34.34N 98.00W
06/07/2004 0.75 INCH STEPHENS OK PUBLIC
0445 AM TSTM WND GST 3 SW COMANCHE 34.34N 98.00W
06/07/2004 60 MPH STEPHENS OK PUBLIC
ESTIMATED BY PUBLIC.
0445 AM TSTM WND DMG 2 SW COMANCHE 34.35N 97.99W
06/07/2004 STEPHENS OK PUBLIC
EIGHT POWER POLES DOWNED DUE TO HIGH WIND.
&&
TY/JPLocal storm report, Jun 7, 11:57 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 4 NW ADDINGTON 34.28N 98.02W
06/07/2004 0.75 INCH JEFFERSON OK PUBLIC
0440 AM TSTM WND DMG 4 NW ADDINGTON 34.28N 98.02W
06/07/2004 JEFFERSON OK PUBLIC
SEVERAL 6 INCH TREE LIMBS DOWNED. BARN DAMAGE ALSO
REPORTED.
&&
TYSpecial weather statement, Jun 7, 4:26 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT MON JUN 7 2004 OKZ052-072145- BRYAN OK- 426 PM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN BRYAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER BONHAN TEXAS AT 426 PM CDT AND WAS MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PASS OVER THE COMMUNITIES OF WADE...ALBANY...AND BENNINGTON BETWEEN 445 AND 5 PM. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| Jun 7, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 7, 4:46 AM CDT | Flash Flood Warning | OUN | Carter | 89 min |
| Jun 7, 8:30 AM CDT | Flash Flood Warning | OUN | Garvin | 3 hr |
| Jun 7, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 25 min |
| Jun 7, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 42 min |
| Jun 7, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 33 min |
| Jun 7, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.